4 doctors weighed in:

I have been losing my voice every 6 weeks for the past 8 months. Dr prescribed anibiotics and prednisone but keeps occuring. What could cause this?

4 doctors weighed in
Dr. LUIS IRIZARRY
Family Medicine
2 doctors agree

In brief: See ENT

Possible causes: smoking (quit), gastric reflux (treat it , loose weight, no tight clothing, see gi)), allergies (post nasal drip), voice strain (do voice rest), vocal cord cancer (don't panic, please).
Repeat examination is important. Request ENT and GI referral. Need mote testing.

In brief: See ENT

Possible causes: smoking (quit), gastric reflux (treat it , loose weight, no tight clothing, see gi)), allergies (post nasal drip), voice strain (do voice rest), vocal cord cancer (don't panic, please).
Repeat examination is important. Request ENT and GI referral. Need mote testing.
Dr. LUIS IRIZARRY
Dr. LUIS IRIZARRY
Thank
Dr. David Astrachan
ENT - Head & Neck Surgery

In brief: May be bad technique

Like anything else involving muscles and coordination speech can be made with good or bad technique.
Many voice problems i see are due to too much tension in people's voice box and poor breathing. Think of air like gasoline, your voice box like an engine and your chest muscles and diaphragm like a fuel pump. You must get enough air to your voice box or your voice will suffer. Try speech therapy.

In brief: May be bad technique

Like anything else involving muscles and coordination speech can be made with good or bad technique.
Many voice problems i see are due to too much tension in people's voice box and poor breathing. Think of air like gasoline, your voice box like an engine and your chest muscles and diaphragm like a fuel pump. You must get enough air to your voice box or your voice will suffer. Try speech therapy.
Dr. David Astrachan
Dr. David Astrachan
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified,
21 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors